Jump to content

Search the Community

Showing results for tags 'recovered'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Events, controversies, actions
    • In the media
    • Success stories: Recovery from withdrawal
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 1 result

  1. I wanted to share my story because when I was suffering through my taper I needed hope; I needed to know that success was possible. Two years ago I started withdrawing from 300 mg of Wellbutrin, 20 mg of Prozac, and 100 mg of Trazadone. I followed my psychiatrist's very rapid tapering schedule and felt like I was going to die. I managed to complete the taper, but, at the end I was so depressed and my anxiety and insomnia was so unbearable that I had to go back on the medication. I still wanted to be rid of the drugs, so I only went back on 10 mg of Prozac and I stayed there for about 1 year. During that year, my mood and health stabilized and I felt pretty good. I was following a nutrient dense, low carb diet. At the end of that year, I joined this forum and began a much slower taper of the 10 mg of Prozac. My psychiatrist would not give me a prescription for liquid Prozac. Unbelievable right? She also discouraged my plan to taper the 10 mg Prozac over the course of an entire year. Fortunately my sister is a medical doctor and she gave me the prescription I needed. I got tiny syringes from Amazon and began tapering slightly more than 10% per month. I think the 10% rule is wise, but I was impatient. And I did not reduce my dose much more than 10% per month. I completed the taper of 10 mg over the course of 10 months. Each time I reduced my dose, I experienced increased anxiety, irritability, and insomnia. I maintained the dose until the withdrawal symptoms subsided. Once I was feeling better, I stayed at same dose for another week or two to enjoy life before reducing again and going through the withdrawal symptoms. Each time I experienced the withdrawal symptoms, I feared I would never be able to get off the drugs. It was irrational because I had experienced an alleviation of the symptoms many times before reducing the dose again. It was a cycle: feel better, reduce dose, experience withdrawal and fear of failure; feel better, reduce dose, withdrawal etc. . . . No matter how many times I experienced a happy stablization, I was convinced I would never get off the drugs while I was in the throes of withdrawal. But it always got better. I have been completely off the Prozac now for about 4 weeks and I'm feeling pretty good. So how did I do this? I consulted an Integrative Psychiatrist. On her recommendation, I took 50 mg of 5-htp at 4:00 p.m. and again at bedtime. She also recommended that I take melatonin. She explained that because 5-htp is turned into serotonin, and serotonin turns into melatonin, the supplemental melatonin acted liked a plug on the serotonin drain. So the melatonin helped keep more serotonin in my receptors and also helped me sleep. BTW, not all melatonin supplements are the same. I found that 3 mg of melatonin made by Douglas Laboratories worked much better than 10 mg of melatonin from a drugstore brand. I got the Douglas Laboratories melatonin and 5-htp on Amazon. And Pure Formulas is another good website for these supplements. I also consulted with a naturopathic doctor, who recommended that I follow either a ketogenic diet or a whole foods low carb diet and do some daily exercise. I do a daily walk/jog. Exercise does not need to be intense to be effective. I try to walk in the morning when I will be exposed to morning sunlight, which helps train the circadian rhythm and sets the body up for better sleep at night. The ketogenic diet was preferable for me because I had blood sugar dysregulation, which is caused by Prozac (This side effect is documented in the PDR.) Blood sugar dysregulation causes anxiety and insomnia because when your blood sugar level goes too low (hypoglycemic), your body produces cortisol to raise your blood sugar. Cortisol is your fight or flight hormone! No wonder I used to wake up in a panic. The ketogenic diet helped me sleep better, stabilized my mood, and gave me more energy. I also lost the weight I gained when I stopped the Wellbutrin. The naturopathic doctor also recommended I take up a meditation practice. I had a traumatic childhood and I was sexual assaulted several times as an adolescent. The doctor said I will need to release suppressed feelings from the trauma in order to eliminate the anxiety for good. So I found a holistic therapist who specializes in trauma and uses emotionally focused therapy that gets to the root cause of mental anguish and releases it for good. It is a painful process, but I can already see improvement. With respect to meditation, the naturopathic doctor referred to me to a Heartfulness Meditation teacher/trainer. They are all over the country and they teach meditation for free. You can find them on the internet. The Heartfulness practice includes a "cleaning" practice that helps eliminate stressful experiences from your system. I also like Insight Meditation, which is a mindfulness practice. Mindfulness meditation has been made famous by Sharon Salzberg, Joseph Goldstein, and Jack Kornfield. I highly recommend their books and their podcasts. They all three have their own podcasts and you can learn a lot about mindfulness from them. I listen to them while I do my daily walk/jog. Scientific studies show that meditation is an excellent treatment for anxiety and insomnia. I know it has helped me get through my withdrawal symptoms and it definitely helps me sleep better than any supplement. You can also find free insight meditation teachers in your area on the internet. I wish you all well on your journey to recovery from antidepressants. Hang in there. It is difficult, but success is possible. You can be free and have peace. I hope my story can be of help. Mod. note: Link to Introduction: Ruth: Home stretch?
×

Important Information

By using this site, you agree to our Terms of Use.